Wisconsin, 2010Tornadoes and Flash Flooding in Wisconsin, July 14 to 15, 2010
July 14 to 15, 2010 · NWS ARX · 35 events in 11 counties and zones
A cold front tracked west to east across western and central Wisconsin during the afternoon and evening hours of July 14th. Severe thunderstorms developed along the cold front and produced severe wind gusts, funnel clouds, large hail and one tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $106,000
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front tracked west to east across western and central Wisconsin during the afternoon and evening hours of July 14th. Severe thunderstorms developed along the cold front and produced severe wind gusts, funnel clouds, large hail and one tornado. The severe winds knocked trees down onto power lines and caused power outages across portions of central and western Wisconsin. Trained spotters estimated hail up to two inches in diameter near Osseo in Trempealeau County. The severe thunderstorms also produced an EF1 tornado in northern Jackson and southern Clark Counties. These storms also produce very heavy rain which caused flash flooding across southern Jackson, northern Monroe and Richland Counties. Law enforcement reported several roads closed due to water over roads and washouts. Cooperative observers and amateur radio operators reported rainfall amounts ranging from three to seven inches across southern Jackson and northern Monroe Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jul 14, 1:16 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 14, 1:16 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
216 PM CDT WED JUL 14 2010
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
THE MAIN CONCERN CONTINUES TO BE THE SEVERE WEATHER THREAT FROM
THIS AFTERNOON INTO THE EARLY EVENING...AND ON SATURDAY NIGHT.
THE ATMOSPHERE IS CONTINUING TO RAPIDLY DESTABILIZE SOUTH OF A
WARM FRONT MILWAUKEE NORTHWEST TO THE NORTHERN SUBURBS OF THE TWIN
CITIES AND THEN WESTWARD TO WATERTOWN SOUTH DAKOTA. THE ATMOSPHERE
SOUTH OF THIS FRONT HAS BECOME UNSTABLE DESPITE THE CLOUDS ACROSS
THE AREA. MIXED LAYER CAPES ARE CURRENTLY RUNNING BETWEEN 2000 AND
4000 J/KG ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND
SOUTHERN WISCONSIN. EVEN GREATER INSTABILITIES LIE ACROSS EASTERN
AND CENTRAL IOWA WHERE CLEAR SKIES HAS ALLOWED TEMPERATURES TO
CLIMB INTO THE LOWER 90S AND DEW POINTS AROUND 80 DEGREES. THIS IS
PRODUCING MEAN LAYER CAPES IN THE EXCESS OF 5500 J/KG AND THE
SOUTHERLY WINDS ARE BRINGING THIS INSTABILITY NORTHWARD INTO OUR
AREA. DOPPLER RADARS ARE CURRENTLY SHOWING SCATTERED SHOWERS ARE
DEVELOPING SOUTH OF THE WARM FRONT ACROSS OUR AREA. THIS IS
ASSOCIATED WITH WARM AIR ADVECTION. THE SPC MESOSCALE ANALYSIS
PAGE IS INDICATING THAT THE CAP IS ERODING ACROSS NORTH CENTRAL
IOWA...AND IN SOUTH CENTRAL AND EAST CENTRAL MINNESOTA. THERE IS
CONCERN THAT THE THUNDERSTORMS WILL BECOME SURFACE BASED WITHIN
THE NEXT HOUR OR TWO AND WITH AMPLE SHEAR THEY WILL EVOLVE QUICKLY
INTO SUPERCELLS. THE SIGNIFICANT TORNADO PARAMETER AND 0-1 KM
HELICITY HAS BEEN QUICKLY INCREASING NEAR THE INTERSTATE 35 CORRIDOR.
AS A RESULT...THERE WILL BE THE POTENTIAL THAT THERE WILL BE SOME
TORNADOES. MANY OF THE MESO MODELS ARE SUGGESTING THAT THESE
THUNDERSTORMS WILL EVOLVE INTO A DERECHO WHICH WILL RACE ACROSS
THE FORECAST AREA AND SOUTHERN WISCONSIN LATE THIS AFTERNOON AND
EARLY THIS EVENING.
FROM LATE EVENING INTO THE OVERNIGHT...THERE IS SOME CONCERN THAT
THE MESO HIGH GENERATED FROM THE COLD POOL LEFT IN THE WAKE OF THE
THUNDERSTORMS MAY MOVE MUCH OF THE PRECIPITATION OUT OF THE
FORECAST AREA. MANY OF THE MESO MODELS ARE SUGGESTING THAT THERE
WILL BE LITTLE PRECIPITATION ALONG THE COLD FRONT AND ANY RESIDUAL
SHOWERS AND THUNDERSTORMS WILL BE CONFINED SOUTH AND EAST OF AN
OELWEIN IOWA TO WISCONSIN DELLS LINE. AS A RESULT...THE PRECIPITATION
CHANCES WERE LOWERED ACROSS THE NORTH AND WEST FOR OVERNIGHT.
ON SATURDAY AFTERNOON...THE MODELS ARE IN GOOD AGREEMENT THAT A WARM
FRONT WILL PUSH NORTHWARD ACROSS SOUTHEAST MINNESOTA...NORTHEAST
IOWA...AND SOUTHWEST WISCONSIN. THIS IS IN RESPONSE TO THE
ENHANCED SOUTHERLY FLOW AHEAD OF AN APPROACHING SHORT WAVE TROUGH.
SOUTH OF THIS FRONT...THE MIXED LAYER CAPES CLIMB INTO THE 3000 TO
4000 J/KG RANGE. IN ADDITION...THERE WILL BE SOME WEAK TO
MODERATE MOISTURE CONVERGENCE ALONG THIS BOUNDARY...AND THIS MAY
RESULT IN THE DEVELOPMENT OF SOME SCATTERED SHOWERS AND
THUNDERSTORMS. DUE TO THIS...A SMALL PRECIPITATION PROBABILITY WAS
ADDED TO THE GRIDS. BOTH THE 0-3 KM AND 0-6 KM SHEAR ARE NOT THAT
FAVORABLE AT THIS TIME ACROSS OUR AREA...SO AT THIS TIME NOT EXPECTING
ANY SEVERE WEATHER DURING THE AFTERNOON. HOWEVER WITH THIS
SAID...THERE WILL BE FAVORABLE SHEAR FOR SUPER CELLS TO DEVELOP
ACROSS NORTHERN AND WESTERN MINNESOTA DURING THE AFTERNOON...AND
IT DOES LOOK FEASIBLE THAT THESE THUNDERSTORMS COULD EVENTUALLY
EVOLVE INTO A LINE IN RESPONSE TO THE INDIVIDUAL COLD POOLS
CONGEALING TOGETHER AND THE SHORT WAVE ADDING FURTHER ORGANIZATION
INTO A LINE. WITH 40 TO 50 KNOTS AT BOTH 850 AND 700 MB...THERE
COULD BE THE POTENTIAL OF DAMAGING WINDS AS THIS LINE MOVES
SOUTHEAST THROUGH OUR AREA ON SATURDAY NIGHT. AS A RESULT...SPC/S
SLIGHT RISK FOR THIS TIME PERIOD APPEARS REASONABLE.
.LONG TERM...SUNDAY THROUGH WEDNESDAY
ON SUNDAY MORNING...THE 14.00Z MODELS CONTINUE TO SHOW THAT THE
SHORT WAVE TROUGH WILL BE MOVING AWAY FROM AREA. DUE TO THIS
CONSISTENCY...THERE WAS SOME TIMING OF THE PRECIPITATION ADDED TO
THE PRECIPITATION PROBABILITIES AND WEATHER GRIDS FOR SUNDAY.
DURING THE MORNING...THE PRECIPITATION CHANCES SHOULD RANGE FROM
20 PERCENT ACROSS MUCH OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA
TO 40 PERCENT ACROSS CENTRAL WISCONSIN. THERE WAS LINGERING
20 PERCENT PROBABILITY LEFT IN CENTRAL WISCONSIN TO ACCOUNT FOR
THE POSSIBILITY THAT THE SYSTEM MAY BE A BIT SLOWER THAN WHAT THE
MODELS ARE INDICATING.
FROM MONDAY THROUGH WEDNESDAY...THE UPPER LEVEL RIDGE SHIFTS FROM
SOUTHWEST UNITED STATES EAST INTO THE SOUTHEAST UNITED STATES AS A
BROAD 500 MB TROUGH DEVELOPS ALONG THE WEST COAST. THE 14.00Z GFS
BUILDS THE 500 MB HEIGHTS FASTER INTO THE REGION THAN THE 14.00Z
ECMWF. AS A RESULT...IT PUSHES THE WARM FRONT WELL NORTH OF THE
AREA BY TUESDAY NIGHT. MEANWHILE THE ECMWF HAS CONSISTENTLY KEPT
THIS BOUNDARY ACROSS OUR AREA...AND WE CONTINUE TO SEE OCCASIONAL
MESOSCALE CONVECTIVE COMPLEXES TRANSITIONING EAST AND SOUTHEAST
ACROSS OUR AREA. DUE TO THE CONSISTENT SIGNAL IN THE ECMWF...THE
PRECIPITATION PROBABILITY AND WEATHER GRIDS WERE TRENDED TOWARD
IT. WITH THE ATMOSPHERE LOOKING VERY UNSTABLE SOUTH OF THIS
FRONT...THERE WILL BE POTENTIAL OF SOME SEVERE WEATHER WITH THESE
THUNDERSTORM COMPLEXES.
&&
.AVIATION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING NEAR THE
INTERSTATE 35 CORRIDOR THIS AFTERNOON. THESE THUNDERSTORMS ARE
EXPECTED TO EVOLVE INTO A LINE OF THUNDERSTORMS AND MOVE EAST
ACROSS SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND THE SOUTHERN
HALF OF WISCONSIN. THIS LINE SHOULD MOVE THROUGH THE KRST BETWEEN
14.21Z AND 14.22Z...AND THROUGH KLSE BETWEEN 14.22Z AND 14.23Z.
THIS LINE WILL SHIFT THE WINDS FROM THE SOUTH TO THE WEST...AND
THERE WILL BE POTENTIAL THAT THEY COULD PRODUCE SOME DAMAGING
WINDS. ONCE THIS LINE MOVES THROUGH THERE MAY BE SOME LINGERING
SHOWERS THROUGH 15.06Z.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ032-WIZ033-
WIZ034-WIZ041-WIZ042-WIZ053-WIZ054-WIZ055-WIZ061.
MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ079-MNZ086-
MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ008-IAZ009-
IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&
SHORT/LONG TERM...BOYNE
AVIATION...DBHazardous weather outlook, Jul 14, 1:15 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
215 PM CDT WED JUL 14 2010
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041-042-
053>055-061-151200-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-LA CROSSE-MITCHELL-MONROE-MOWER-
OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
215 PM CDT WED JUL 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A VERY WARM AND HUMID AIRMASS WILL BE IN PLACE ACROSS THE AREA THIS
AFTERNOON. THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN
DANGEROUS HEAT INDEX VALUES OF 100 TO 110 THIS AFTERNOON. A HEAT
ADVISORY IS IN EFFECT.
AN EXTREMELY UNSTABLE AIR MASS HAS DEVELOPED ACROSS MINNESOTA AND
IOWA...EXTENDING EAST INTO WISCONSIN THIS AFTERNOON. THUNDERSTORMS
ARE EXPECTED TO DEVELOP FROM DULUTH SOUTHWARD INTO IOWA...ROUGHLY
ALONG THE I-35 CORRIDOR. THIS COMPLEX WILL MOVE EAST INTO
SOUTHEASTERN MINNESOTA AND WESTERN AND NORTHCENTRAL WISCONSIN IN THE
LATE AFTERNOON AND POSE A SIGNIFICANT THREAT FOR DAMAGING WINDS AND
ISOLATED TORNADOES. LARGE HAIL AND BRIEF VERY HEAVY RAIN ARE ALSO
POSSIBLE. A TORNADO WATCH IS IN EFFECT THROUGH 7 PM FOR THE ENTIRE
AREA.
BY AROUND 6 PM...A LINE OF SEVERE THUNDERSTORMS IS EXPECTED
WITHIN THE TORNADO WATCH AREA...FROM ROUGHLY WAUSAU...TO LA
CROSSE WISCONSIN...TO CHARLES CITY IOWA. THIS LINE WILL SHIFT EAST-
SOUTHEAST AS THE EVENING CONTINUES.
EMERGENCY MANAGEMENT...DISPATCH CENTERS...AND POWER COMPANY MANAGERS
WILL WANT TO ENSURE STAFFING LEVELS ARE APPROPRIATE FOR
THE POSSIBILITY OF WIDESPREAD WIND DAMAGE WITHIN THE COUNTY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FEW THUNDERSTORMS MAY LINGER INTO EARLY THURSDAY OVER PARTS OF
SOUTHWEST WISCONSIN AND NORTHEAST IOWA AS THE FRONT DEPARTS THE
REGION. NO SEVERE STORMS ARE ANTICIPATED. THERE IS A CHANCE FOR A
FEW THUNDERSTORMS SATURDAY NIGHT AND SUNDAY...AND AGAIN NEXT TUESDAY.
AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY AS THE AFTERNOON PROGRESSES.
SPOTTERS ARE ENCOURAGED TO MONITOR RADAR FOR THUNDERSTORMS MOVING IN
FROM THE WEST. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS
SHOULD MAKE PREPARATIONS.
.EMERGENCY MANAGEMENT COORDINATION...
NO CALL IS SCHEDULED.
WIZ017-029-043-044-151200-
ADAMS-CLARK-JUNEAU-TAYLOR-
215 PM CDT WED JUL 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL INTO
CENTRAL WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
AN EXTREMELY UNSTABLE AIR MASS HAS DEVELOPED ACROSS MINNESOTA AND
IOWA...EXTENDING EAST INTO WISCONSIN THIS AFTERNOON. THUNDERSTORMS
ARE EXPECTED TO DEVELOP FROM DULUTH SOUTHWARD INTO IOWA...ROUGHLY
ALONG THE I-35 CORRIDOR. THIS COMPLEX WILL MOVE EAST INTO
SOUTHEASTERN MINNESOTA AND WESTERN AND CENTRAL WISCONSIN IN THE LATE
AFTERNOON AND POSE A SIGNIFICANT THREAT FOR DAMAGING WINDS AND
ISOLATED TORNADOES. LARGE HAIL AND BRIEF VERY HEAVY RAIN ARE ALSO
POSSIBLE. A TORNADO WATCH IS IN EFFECT THROUGH 7 PM FOR THE ENTIRE
AREA.
BY AROUND 6 PM...A LINE OF SEVERE THUNDERSTORMS IS EXPECTED
WITHIN THE TORNADO WATCH AREA...FROM ROUGHLY WAUSAU...TO LA
CROSSE WISCONSIN...TO CHARLES CITY IOWA. THIS LINE WILL SHIFT EAST-
SOUTHEAST AS THE EVENING CONTINUES.
EMERGENCY MANAGEMENT...DISPATCH CENTERS...AND POWER COMPANY MANAGERS
WILL WANT TO ENSURE STAFFING LEVELS ARE APPROPRIATE FOR
THE POSSIBILITY OF WIDESPREAD WIND DAMAGE WITHIN THE COUNTY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FEW THUNDERSTORMS MAY LINGER INTO EARLY THURSDAY OVER PARTS OF
SOUTHWEST WISCONSIN AND NORTHEAST IOWA AS THE FRONT DEPARTS THE
REGION. NO SEVERE STORMS ARE ANTICIPATED. THERE IS A CHANCE FOR A
FEW THUNDERSTORMS SATURDAY NIGHT AND SUNDAY...AND AGAIN NEXT TUESDAY.
AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY AS THE AFTERNOON PROGRESSES.
SPOTTERS ARE ENCOURAGED TO MONITOR RADAR FOR THUNDERSTORMS MOVING IN
FROM THE WEST. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS
SHOULD MAKE PREPARATIONS.
.EMERGENCY MANAGEMENT COORDINATION...
NO CALL IS SCHEDULED.
MW/BAUMGARDT
In the hours before
Local storm report, Jul 14, 1:20 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
220 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM TSTM WND DMG ABBOTSFORD 44.95N 90.32W
07/14/2010 CLARK WI AMATEUR RADIO
TREE DOWN WITH POWER OUTAGE
&&
DAVISLocal storm report, Jul 14, 1:21 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
221 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG 3 E LOYAL 44.74N 90.44W
07/14/2010 CLARK WI AMATEUR RADIO
TREE DOWN ON HIGHWAY 98. TIME ESTIMATED.
&&
DAVISSpecial weather statement, Jul 14, 2:17 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
317 PM CDT WED JUL 14 2010
MNZ079-087-088-WIZ032-142115-
BUFFALO-OLMSTED-WABASHA-WINONA-
317 PM CDT WED JUL 14 2010
...STRONG TO SEVERE THUNDERSTORMS APPROACHING BUFFALO...OLMSTED...
WABASHA AND WINONA COUNTIES...
AT 314 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM 6 MILES NORTHEAST OF LAKE CITY TO SOUTH OF ROCHESTER...MOVING
EAST AT 40 MPH.
AT 316 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM LAKE CITY TO NORTHEAST OF AUSTIN...MOVING EAST AT 40 MPH.
SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS. WARNINGS MAY BE
NEEDED AS THESE STORMS GET CLOSER.
LOCATIONS THAT MAY BE AFFECTED INCLUDE...
MONDOVI...ST CHARLES...KELLOGG...PLAINVIEW...WHITEWATER STATE PARK
AND LAZY D CAMPGROUND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM WEDNESDAY EVENING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.
PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.
BAUMGARDT
Special weather statement, Jul 14, 2:28 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
328 PM CDT WED JUL 14 2010
WIZ017-029-142230-
CLARK-TAYLOR-
328 PM CDT WED JUL 14 2010
...SEVERE THUNDERSTORMS APPROACHING CLARK AND TAYLOR COUNTIES...
AT 323 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM 15 MILES NORTH OF JUMP RIVER TO 20 MILES WEST OF THE EAU
CLAIRE...MOVING EAST AT 40 MPH.
SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS AND DAMAGING
WINDS ARE A SIGNIFICANT THREAT. WARNINGS WILL BE LIKELY AS THESE
STORMS GET CLOSER
THE STORMS WILL BE NEAR...
JUMP RIVER...HANNIBAL...DONALD AROUND 400 PM...
THE MILLER DAM FLOWAGE...POLLEY AROUND 410 PM...
THE MONDEAUX FLOWAGE...KATHRYN LAKE...PERKINSTOWN AROUND 420 PM...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM WEDNESDAY EVENING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.
PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.
BAUMGARDT
Local storm report, Jul 14, 2:39 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
339 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND GST LAKE CITY 44.45N 92.28W
07/14/2010 E60 MPH WABASHA MN CO-OP OBSERVER
&&
DAVISLocal storm report, Jul 14, 2:48 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
348 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND GST LAKE CITY 44.45N 92.28W
07/14/2010 M65 MPH WABASHA MN FIRE DEPT/RESCUE
&&
DTJEvent by event
24 thunderstorm wind, 2 hail, 2 heavy rain, 2 tornado, 2 flood, 2 flash flood, 1 lightning. Local standard time, as filed.
Hail, Trempealeau
- When
- July 14, 3:00 PM CST
- Where
- Trempealeau County, 2.18 mi E of Osseo
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.580, -91.176
A trained spotter estimated up to two inch diameter size hail two miles east of Osseo.
Thunderstorm Wind, Trempealeau
- When
- July 14, 3:00 PM CST
- Where
- Trempealeau County, Osseo
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 44.580, -91.220
The fire department estimated wind gusts of 75 miles per hour in the city of Osseo.
Hail, Trempealeau
- When
- July 14, 3:00 PM CST to 3:05 PM CST
- Where
- Trempealeau County, Osseo
- Measured
- 1.25 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 44.580, -91.220
The fire department and public reported one to one and a quarter inch diameter sized hail in the city of Osseo.
Heavy Rain, Monroe
- When
- July 14, 3:00 PM CST to July 15, 1:00 AM CST
- Where
- Monroe County, 2.24 mi WNW of Kirby
- Reported by
- COOP Observer
- Coordinates
- 44.116, -90.569
Cooperative observers reported around six inches of rain five miles southwest of Warrens and three and a half inches of rain one mile south of Tunnel City.
Lightning, Jackson
- When
- July 14, 3:10 PM CST to 4:20 PM CST
- Where
- Jackson County, 1.24 mi SSE of Millston
- Property damage
- $13,000
- Reported by
- Newspaper
- Coordinates
- 44.184, -90.639
Lightning caused a wood frame cabin to catch fire near the town of Millston.
Thunderstorm Wind, Taylor
- When
- July 14, 3:14 PM CST
- Where
- Taylor County, 5.25 mi SW of Polley
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 45.074, -90.873
Law enforcement reported sheds destroyed, power lines down and a roof torn off a mobile home in the town of Taft.
Tornado, Jackson
- When
- July 14, 3:16 PM CST to 3:43 PM CST
- Where
- Jackson County, 2.1 mi NE of North Branch to 1.4 mi E of Merrillan
- Rating
- EF0
- Path length
- 8.69 mi
- Path width
- 150 yd
- Continued into
- Clark, Wi (ARX)
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 44.474, -90.974
A National Weather Service survey team surveyed intermittent EF0 tree damage along Town House Road through the village of Merrillan to the Clark and Jackson County line.
Thunderstorm Wind, Buffalo
- When
- July 14, 3:20 PM CST
- Where
- Buffalo County, 2.53 mi ESE of Waumandee
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 44.288, -91.651
Law enforcement reported trees down and buildings damaged.
Thunderstorm Wind, Taylor
- When
- July 14, 3:22 PM CST
- Where
- Taylor County, 0.53 mi WSW of Gilman
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 45.167, -90.810
Law enforcement reported a power outage in the city of Gilman.
Thunderstorm Wind, Taylor
- When
- July 14, 3:40 PM CST
- Where
- Taylor County, 0.82 mi NNE of Medford
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 45.140, -90.341
The emergency manager reported power lines and a tree down in the city of Medford.
Thunderstorm Wind, Jackson
- When
- July 14, 3:40 PM CST
- Where
- Jackson County, 3 mi E of Levis
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 44.535, -91.040
Law enforcement reported numerous trees and power lines down across northern Jackson County.
Tornado, Clark
- When
- July 14, 3:43 PM CST to 4:13 PM CST
- Where
- Clark County, 5.2 mi WNW of Lake Arbutus to 0.65 mi NNW of Sherwood
- Rating
- EF1
- Path length
- 22.08 mi
- Path width
- 150 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 44.450, -90.802
A National Weather Service survey team surveyed intermittent EF1 tree damage beginning at the Jackson and Clark County line, then east along Ballard Road and County Road Z in extreme southern Clark County. The tornado was the strongest in the vicinity of Lake Arbutus where extensive tree damage was found on the north side of the lake near Bush Road. The tornado track appeared to be just north of this area with most of the damage caused by winds around the south side of the storm (rear flank downdrafts).
Thunderstorm Wind, Clark
- When
- July 14, 3:46 PM CST
- Where
- Clark County, 0.18 mi ENE of Humbird
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 44.531, -90.897
The public reported several trees down and estimated wind gusts of sixty to seventy miles per hour.
Thunderstorm Wind, Clark
- When
- July 14, 3:50 PM CST
- Where
- Clark County, 4.43 mi WNW of Lake Arbutus
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 44.458, -90.781
Amateur radio operators reported trees down at the intersection of Highway 95 and County Road J.
Thunderstorm Wind, Monroe
- When
- July 14, 4:25 PM CST
- Where
- Monroe County, 1.4 mi SSW of Tunnel City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.982, -90.584
Amateur radio operators estimated a 60 miles per hour wind gust.
Thunderstorm Wind, Monroe
- When
- July 14, 4:45 PM CST
- Where
- Monroe County, 3.48 mi NE of Wilton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 43.850, -90.474
A trained spotter reported a fifteen inch diameter tree down on Highway 131.
Thunderstorm Wind, Buffalo
- When
- July 14, 7:34 PM CST
- Where
- Buffalo County, 0.5 mi E of Buffalo City
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 44.230, -91.840
Law enforcement reported trees down near the city of Cochrane.
Thunderstorm Wind, Buffalo
- When
- July 14, 7:45 PM CST
- Where
- Buffalo County, 2.6 mi SE of Waumandee
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 44.272, -91.665
Law enforcement reported a chicken barn damaged two miles southeast of Waumandee.
Thunderstorm Wind, Trempealeau
- When
- July 14, 7:52 PM CST
- Where
- Trempealeau County, 2.04 mi W of Arcadia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.254, -91.541
Law enforcement estimated a 60 miles per hour wind gust two miles west of Arcadia.
Thunderstorm Wind, La Crosse
- When
- July 14, 8:43 PM CST
- Where
- La Crosse County, 0.16 mi WSW of (Lse)la Crosse Muni
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.879, -91.253
The automated weather observing equipment at the La Crosse Municipal airport measured a wind gust of sixty miles per hour.
Thunderstorm Wind, La Crosse
- When
- July 14, 8:48 PM CST
- Where
- La Crosse County, 1.57 mi E of La Crosse
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 43.799, -91.219
Amateur radio operators reported trees down in the city of La Crosse.
Thunderstorm Wind, Taylor
- When
- July 14, 8:55 PM CST
- Where
- Taylor County, 1.05 mi NE of Medford
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 45.142, -90.336
The emergency manager reported trees down in Medford.
Flood, Jackson
- When
- July 14, 9:00 PM CST to July 15, 3:00 AM CST
- Where
- Jackson County, 2.25 mi W of Taylor to 0.72 mi SSW of North Bend
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 44.319, -91.165
Law enforcement reported several roads closed due to water over roadways in southern Jackson County.
Flash Flood, Monroe
- When
- July 14, 9:00 PM CST to July 15, 3:00 AM CST
- Where
- Monroe County, 5.27 mi NNE of Four Corners to 2.38 mi WNW of Sparta
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 44.154, -90.895
Law enforcement reported several roads closed due to washouts and water over roadways.
Heavy Rain, Juneau
- When
- July 14, 9:00 PM CST to July 15, 1:00 AM CST
- Where
- Juneau County, 2.02 mi NW of Necedah Hornsburg Ar
- Reported by
- COOP Observer
- Coordinates
- 43.990, -90.029
A cooperative observer three miles southeast of Necedah measured 3.22 inches of rain.
Thunderstorm Wind, Vernon
- When
- July 14, 9:05 PM CST
- Where
- Vernon County, 2.81 mi N of Esofea
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 43.671, -90.968
Law enforcement reported a few trees blown down near Koll Road.
Thunderstorm Wind, Vernon
- When
- July 14, 9:10 PM CST
- Where
- Vernon County, 1.6 mi NNE of Springville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 43.602, -90.942
Law enforcement reported several trees down four miles northwest of Viroqua.
Thunderstorm Wind, Adams
- When
- July 14, 9:35 PM CST
- Where
- Adams County, 4.86 mi SSE of Dellwood
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Park/Forest Service
- Coordinates
- 43.907, -89.927
A park service employee estimated a sixty miles per hour wind gust at Castle Rock County Park.
Thunderstorm Wind, Juneau
- When
- July 14, 9:40 PM CST to 9:53 PM CST
- Where
- Juneau County, 0.89 mi WSW of Elroy Muni Arpt to 4.37 mi SE of Lyndon Station
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 43.694, -90.266
Law enforcement reported trees and power lines down across southern portions of Juneau County.
Thunderstorm Wind, Adams
- When
- July 14, 9:40 PM CST
- Where
- Adams County, 3.72 mi NE of White Creek
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 43.870, -89.820
Amateur radio operators measured a wind gust of sixty-four miles per hour six miles south of Adams.
Thunderstorm Wind, Vernon
- When
- July 14, 10:24 PM CST to 10:30 PM CST
- Where
- Vernon County, 2.06 mi SE of Springville to 0.85 mi NW of Viroqua
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 43.560, -90.919
Law enforcement reported a shed damaged and trees down around the city of Viroqua.
Thunderstorm Wind, Vernon
- When
- July 14, 10:26 PM CST
- Where
- Vernon County, 0.93 mi SW of Westby
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.641, -90.864
Amateur radio operators estimated a wind gust of sixty miles per hour one mile south of Westby.
Thunderstorm Wind, Vernon
- When
- July 14, 10:40 PM CST to 10:55 PM CST
- Where
- Vernon County, 0.21 mi NNE of Viroqua to 1.51 mi WSW of Hillsboro
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 43.553, -90.879
Law enforcement reported trees blown down from Viroqua to near Hillsboro.
Flash Flood, Richland
- When
- July 15, 12:00 AM CST to 8:30 AM CST
- Where
- Richland County, 3.35 mi N of Viola to 1.04 mi N of Cazenovia
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 43.548, -90.665
The emergency manager reported several roads closed due to washouts and water over roadways in extreme northern Richland County.
Flood, Vernon
- When
- July 15, 12:00 AM CST to 6:00 AM CST
- Where
- Vernon County, 2.88 mi NNE of Hillsboro Kckapoo Ar to 1.87 mi S of Trippville
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 43.691, -90.319
Law enforcement reported a few roads underwater around the city of Hillsboro.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in California, July 14, 20104 deaths · $20,000 · 1 event
- Excessive Heat in Missouri, July 14, 201034 injured · 29 events
- Tornadoes and Hail in Wisconsin, July 14, 20102 injured · $1.9 million · EF2 · 29 events
- Tornadoes and Hail in North Dakota, July 14, 2010$4.7 million · EF2 · 15 events
- Heat in New Mexico, July 14, 20101 death · 1 event
- Rip Current in Texas, July 14, 20101 death · 1 event
- Tornado and Flash Flooding in Wisconsin, July 14, 20101 injured · $551,000 · EF0 · 44 events
- Tornadoes and Flash Flood in Minnesota, July 14, 2010$860,000 · EF1 · 14 events
- Tornadoes and Hail in Minnesota, July 14, 2010$179,000 · EF1 · 20 events
- Flood in Texas, July 14 to 24, 2010$1.0 million · 1 event
- Hail and Damaging Winds in Kansas, July 14, 2010$361,000 · 1.5 in hail · 9 events
- Tornado in Pennsylvania, July 14, 2010$500,000 · EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245702, 245754, 253084, 253133, 245764, 245745, 242131, 245762, 245735, 245751, 245763, 249581, 245768, 245767, 245771, 245773, 245774, 245775, 245755, 245779, 245781, 245753, 253134, 253135, 253136, 245796, 245798, 245786, 245757, 245788, 245793, 245791, 245795, 253137, 253138.